Alert archive / Arkansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 55, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 20, 2020, 5:34 PM CDT for Benton County, Arkansas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2020, 5:34 PM CDT (22:34 UTC)
- Expired
- Apr 20, 2020, 6:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Benton County, AR
The radar
The Springfield radar (KSGF), 111 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
967
WUUS54 KTSA 202234
SVRTSA
ARC007-202330-
/O.NEW.KTSA.SV.W.0055.200420T2234Z-200420T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
534 PM CDT Mon Apr 20 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Benton County in northwestern Arkansas...
* Until 630 PM CDT.
* At 534 PM CDT, a severe thunderstorm was located over Noel, moving
southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Rogers... Bentonville...
Bella Vista... Pea Ridge...
Gravette... Cave Springs...
Highfill... Hiwasse...
Miller... Centerton...
Avoca... Vaughn...
This includes Interstate 49 between mile markers 82 and 93.
LAT...LON 3649 9398 3625 9423 3650 9462 3650 9401
TIME...MOT...LOC 2234Z 301DEG 27KT 3654 9450
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
538
WWUS54 KTSA 202258
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
558 PM CDT Mon Apr 20 2020
ARC007-202330-
/O.CON.KTSA.SV.W.0055.000000T0000Z-200420T2330Z/
Benton AR-
558 PM CDT Mon Apr 20 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTH CENTRAL BENTON COUNTY...
At 557 PM CDT, a severe thunderstorm was located over Bella Vista,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Rogers... Bentonville...
Bella Vista... Pea Ridge...
Hiwasse... Miller...
Centerton... Avoca...
This includes Interstate 49 between mile markers 82 and 93.
LAT...LON 3649 9398 3628 9420 3650 9448 3650 9401
TIME...MOT...LOC 2257Z 301DEG 26KT 3645 9432
HAIL...1.00IN
WIND...60MPH
$$972
WWUS54 KTSA 202317
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
617 PM CDT Mon Apr 20 2020
ARC007-202330-
/O.CON.KTSA.SV.W.0055.000000T0000Z-200420T2330Z/
Benton AR-
617 PM CDT Mon Apr 20 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTH CENTRAL BENTON COUNTY...
At 616 PM CDT, a severe thunderstorm was located over Bentonville,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Rogers... Bentonville...
Bella Vista... Pea Ridge...
Miller... Centerton...
Avoca...
This includes Interstate 49 between mile markers 82 and 93.
LAT...LON 3628 9420 3650 9436 3650 9412 3645 9402
TIME...MOT...LOC 2316Z 307DEG 26KT 3638 9418
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 1:44 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Apr 20, 1:44 PM CDT, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 144 PM CDT Mon Apr 20 2020 .DISCUSSION... Scattered thunderstorm are expected to develop later this afternoon across northeast Oklahoma and northwest Arkansas as a weak surface trof moves into the region. The cap has pretty well eroded across this region with surface based cape expected to be between 1500 to 2000 j/kg late this afternoon. Some of these storms could become strong to severe with hail to the size of quarters and wind gusts to around 60 mph possible. This activity is expected to diminish this evening as is moves into a more stable environment and the surface boundary weakens considerably. The next chance of showers and thunderstorms will come Tuesday night through Wednesday night. Strong isentropic lift is forecast to develop across eastern Oklahoma and western Arkansas Tuesday night as the low level jet strengthens in advance of a mid-level low moving out of the Southern Rockies into the Plains. The mid-level low will move across Oklahoma Wednesday into Wednesday night before exiting to the east Thursday morning. The associated surface low is set track across southern Oklahoma during this time. The best chances for surface based thunderstorms will be Wednesday afternoon and evening across southeast Oklahoma and west-central Arkansas. This is where the greatest potential for severe thunderstorms will exist with large hail and gusty winds the main concern. However, the elevated storms across northeast Oklahoma and northwest Arkansas will also have the potential to be severe with large hail the main concern. Heavy rain will also be a concern during this time with most of the area seeing 1 to 2 inches of rain with locally higher amounts possible. After a brief respite, the chances of showers and thunderstorms return Thursday night into Friday as a cold front sweeps through the region. && .PRELIMINARY POINT TEMPS/POPS... TUL 49 76 56 68 / 30 0 80 90 FSM 50 78 55 69 / 20 0 80 90 MLC 52 78 58 69 / 10 10 80 90 BVO 48 75 53 66 / 10 0 80 90 FYV 49 75 53 65 / 40 0 60 90 BYV 47 72 51 64 / 40 0 60 90 MKO 49 76 55 67 / 30 0 80 90 MIO 46 72 53 64 / 10 0 60 90 F10 51 77 56 69 / 30 0 90 90 HHW 52 77 58 70 / 10 10 50 90 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....10
Hazardous weather outlook, Apr 20, 4:55 PM CDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 455 PM CDT Mon Apr 20 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 455 PM CDT Mon Apr 20 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma and far Northwest Arkansas. ONSET...Ongoing...ending by 8 PM. DISCUSSION... Scattered thunderstorms are ongoing this afternoon along and north of the Interstate 44 corridor. A few of these storms have been severe with quarter size hail and locally strong winds. Scattered storms will continue to spread east southeast through the early evening hours with isolated severe storms possible. Storms are expected to weaken soon after sunset. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential. WEDNESDAY...Severe Thunderstorm and Heavy Rain Potential. THURSDAY and FRIDAY...Thunderstorm Potential. SATURDAY and SUNDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorm chances will increase Tuesday night primarily across eastern Oklahoma. These storms will expand eastward and become widespread through the day on Wednesday. The initial storms will likely pose a limited risk of severe weather. Additional storms could develop by Wednesday afternoon and should these storms develop, they would likely pose a higher potential for severe weather. Locally heavy rainfall is also expected Wednesday and localized flash flooding will be possible. Additional thunderstorm chances are forecast late Thursday into Friday, however severe weather is less likely by this time. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Apr 20, 3:41 PM CDT, 1 hour 53 minutes before
Special Weather Statement National Weather Service Tulsa OK 341 PM CDT Mon Apr 20 2020 OKZ057-058-202130- Craig OK-Ottawa OK- 341 PM CDT Mon Apr 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRAIG AND CENTRAL OTTAWA COUNTIES UNTIL 430 PM CDT... At 341 PM CDT, a strong thunderstorm was located 3 miles northeast of Welch, moving east at 40 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Miami... Commerce... Welch... Wyandotte... Narcissa... Ottawa... Peoria... Twin Bridges State Park... This includes Interstate 44 between mile markers 302 and 319. LAT...LON 3694 9462 3668 9462 3686 9511 3696 9507 TIME...MOT...LOC 2041Z 284DEG 33KT 3690 9503
Special weather statement, Apr 20, 3:54 PM CDT, 1 hour 40 minutes before
Special Weather Statement National Weather Service Tulsa OK 354 PM CDT Mon Apr 20 2020 OKZ057-202130- Craig OK- 354 PM CDT Mon Apr 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAIG COUNTY UNTIL 430 PM CDT... At 354 PM CDT, a strong thunderstorm was located 11 miles west of Welch, moving east at 30 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Welch... Bluejacket... Hollow... Pyramid Corners... LAT...LON 3685 9537 3693 9536 3695 9500 3672 9500 TIME...MOT...LOC 2054Z 280DEG 26KT 3687 9530
Special weather statement, Apr 20, 4:15 PM CDT, 1 hour 19 minutes before
Special Weather Statement National Weather Service Tulsa OK 415 PM CDT Mon Apr 20 2020 OKZ054-202145- Osage OK- 415 PM CDT Mon Apr 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OSAGE COUNTY UNTIL 445 PM CDT... At 415 PM CDT, a strong thunderstorm was located near Wynona, moving east at 30 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Skiatook... Barnsdall... Wynona... Avant... Wolco... LAT...LON 3655 9600 3632 9600 3647 9642 3657 9639 TIME...MOT...LOC 2115Z 282DEG 28KT 3650 9632
Special weather statement, Apr 20, 4:46 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
446 PM CDT Mon Apr 20 2020
OKZ057-202215-
Craig OK-
446 PM CDT Mon Apr 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAIG COUNTY UNTIL 515
PM CDT...
At 446 PM CDT, a strong thunderstorm was located 5 miles northwest of
White Oak, moving southeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Vinita... White Oak...
This includes Interstate 44 between mile markers 277 and 289.
LAT...LON 3666 9500 3651 9508 3651 9511 3664 9543
3674 9538
TIME...MOT...LOC 2146Z 292DEG 32KT 3666 9535Special weather statement, Apr 20, 5:30 PM CDT, 4 minutes before
Special Weather Statement National Weather Service Tulsa OK 530 PM CDT Mon Apr 20 2020 ARZ001-002-202315- Carroll AR-Benton AR- 530 PM CDT Mon Apr 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON AND NORTHWESTERN CARROLL COUNTIES UNTIL 615 PM CDT... At 530 PM CDT, a strong thunderstorm was located 4 miles north of Pea Ridge, moving southeast at 30 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Bella Vista... Eureka Springs... Pea Ridge... Garfield... Gateway... Beaver... Larue... Hill Top... Beaver Lake... Walnut Hill... Busch... LAT...LON 3630 9388 3649 9420 3650 9420 3650 9370 TIME...MOT...LOC 2230Z 295DEG 28KT 3651 9411
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 10:31 PM CDT | Dense Fog Advisory | TSA | Carroll, Madison | 12 hr |
| Apr 20, 5:30 PM CDT | Special Weather Statement | TSA | Benton | 45 min |
| Apr 20, 6:25 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Madison, Washington | 50 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.